Low estrogen does not cause depression, but yes birth control pills can cause extreme mood swings and depression !!!!
You see you are adding hormones to a womans already hormonal cycle, some women are not bothered by this, others become depressed.
She may need a lower dose pill..
I cannot tolerate hormonal birth control at all, so I use an iud , or as it is most commonly reffered to where you are a 'coil'....
These coils are hormone free and do cause the side effects that birth control does, I reccommend them to everyone who has depression issues on birth control.
Of course anti depressant medications can work very well too.
Im coming up to the end of 3 months on my first ever pill... Its cerazette, the mini pill and I have had major depression.... I still suffer from it... I feel like I want to kill myself some nights and that everything thats going wrong around me is my fault. Im at the docs on 14th of june and im gonna go off them for a while. Me and my bf have discussed and id rather not have sex for a while then be like this....... Xx
^^ hey..... Many people have said this... But as its my first pill im gonna see if theres any other pills that will suit me.... But the iud is just.... Well for 1 I have a major fear of anything being inserted yes I even have a problem during sex lol.... Its a personal thing I dunno.... And 2 I like the pill for the fact that I know im taking it... So it makes me feel less paranoid about it not working you know? Its odd. Xxxx
Ive been taking mycrogynon again for about two weeks (after stopping for a few months) and im having exactly the same problems. Ive allready been getting terrible mood swings and depression. Last night i cried myself to sleep for no reason! this is the first website i found when i tried to google this problem and i feel completely relieved that im not alone. Im going to book an apppointment with my nurse to see if i can swap to another type of pill. Does anyone know if there are any that dont cause such problems?
I can't keep on this one, i hate the way its making me feel, its completely out of character for me.
x x x x
this pill has made me misserable! it has given me headachs, anxiety, weight gain...all i want to do is eat ...normally i can control myself! it has also at the most random of times caused massive hot flushes where i may be talking to someone having a normal conversation and the BAM red face how nice as if my self esteam was'nt already at its lowest. Am stopping taking this pill as from now!
I am interested in the fact that some people on here are reccommending anti depressants due to the pill causing mood swings and depression. This is quite funny, obviously the people commenting know nothing about anti depressants, because instead of mood swings and depression you will most probably get loss of libido and general sexual dysfunction. All anti depressants are known to do this. So i really wouldn't switch to anything but other forms of contraception.
I'm taking microgynon myself and am generally depressed but have noticed that mood swings and depression are a factor for me, but obviously can't prove that it is directly connected due to current problems.
The other thing is i started on the depo, had 9months of bleeding and went on the pill as a last resort to stop the bleeding. I have also had acute thrush problems for this length of time which i am told may or may not be affected by the pill. What exactly do practitioners know about pills and injections that they are giving out to people everyday? I went to my doctors around twenty times before they admitted that anti depressants can cause sexual problems, which i was having at the time. Isn't it just too scarey to trust any advice from practitioners anymore?
Personally I have been on Microgynon 30 for over a year and it actually cured my depression. This is due to each persons individual hormone levels so there is no one pill that will not cause depression in every woman.
For the longest time I thought I (!!!) was the one going insane. I was emotionally numb and then closer to my period I would have fits of rage and crying. I thought it was me. I thought it was my ADD medication or my environment (I live in Ukraine and the winter is very depressing), until I typed "Mood swings on the pill" and this forum came up. I have to say that knowing that is it NOT me brings tears to my eyes (or maybe it is the hormones?). I am calling my doctor first thing in the morning to have a consultation and change my pill. I don't care if I have to go off of it... I want my sanity back.
Thank you to everyone who has posted, this was truly eye opening!
I am currently taking microgynon. I have been doing so for about a year and a half. I would say the side effects have become worse over the last 7-8 months. I am constantly angry, eratic, and unpredictable! I know this is not in my nature, as everybody comments on my change of character! I cry for no reason at all, I am so jealous and unsociable! My boyfriend of 3 years, is coming to the end of his teather. I am awful towards him. I used to be so happy and positive! I could never stop smiling! Now im just so negative. I am stopping taking this pill. NOW!!
I have been reading everyones experiences and it has made me notice that I am exactly the same! I started taking microgynon 3 years ago, and looking back that was when all my problems started! I cry at least once a day for no reason what so ever! I often feel like the world is ending and nothing is right with my life. I am horrible to my mum and boyfriend and cant hold back my outbursts. I am constantly paraniod and dont want to go out of the house by myself as I feel like people are staring at me and judging me - stupid I know! I have lost my sex drive almost completely. I go through mood swings - crying my eyes out one minute and the next im fine and happy again. Also I am a size 10 and can eat without getting full and eat even when I am not hungry. This is really bad and at first I was thinking I may be bipolar but after reading this I believe it is the pill.
I feel really bad for you, i am exactly the same and its horrible. I can't control my mood swings and im so depressed. I have stopped taking my pill for about a week now and believe it or not I am feeling better already. I have a doctors apt today and I am going to explain everything. Stop taking it and go and speak to ur doctor. I thought that maybe I was bipolar for a while!!! I would rather take a risk of becoming pregnant and keep my sanity...
Hi there... I have a mirena IUD but was having very irregular bleeding so was placed on microgynon and have been on this pill for the last two months. The dramatic change in my personality is scary - I have been stressing out which I normally never do, have lost weight because I have no apetite which by the sounds of things is unusal on the pill but when i'm unhappy I don't eat usually anyway - I stopped the pill two days ago and am feeling slightly better already. I would rather put up with irregular periods which I'm sure will sort themselves out eventually than carry on feeling like this. We know our bodies better than a doctor does, follow your instincts and listen to your body!! I hope everyone feels much better soon!!
I'm so glad I have found this website, I have had the same problems thinking I am bipolar to begin with but it has now turned purely into depression, my friends are telling me how much I have changed I cry at everything and nothing makes me happy and now I want to end it all, I don't want to go through another day feeling like this, I just think what is the point what do I have to look forward to. I can accurately pinpoint the start of all this to me starting on Microgynon!!!
i have been feeling exactly the same as most of you, it seems like this is a common problem for people taking microgynon.
i've been on it since april and i was fine on it for around two months before i ran two packs together. after that the side effects started and gradually got worse. i have felt really down in the dumps whenever i'm on my own and i'll just cry on and off and i feel really anxious for no reason. i have started to worry over stupid things that didn't bother me so much a few months ago and i'm getting really dependant and needy. i've also been having hot flushes and haven't felt like eating because i've been so down.
thankfully i went to my doctor and i'm changing to a new one so hopefully i can start feeling more like myself again.
I'm taking micogynon 30 to stop my periods for 3 months whilst being investigated for endimetiosis I'm 6 weeks in to it and feel awful , emotional , angry and so depressed ! What every this pill is it's hell on earth and makes me feel at a total loss .. I don't know what to do to pick my mood up... Why prescribe something with such erratic side effects ???
I took Micogynon 30 for 2 months and came off it after feeling really down...
I'm now on a lower oestrogen pill and I feel even worse...I cry at everything and get paranoid that my boyfriend will dump me because I keep crying....I've become so needy and clingy and a girlfriend I never wanted to become.
Anyone else had this kind of side effects???